MAUDE Adverse Event Report: STRYKER SPINE-US ANCHOR L LUMBAR STAND ALONE; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US ANCHOR L LUMBAR STAND ALONE; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 48665025
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 05/01/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient presented with pain post-operatively, x-rays confirmed the plate disengaged from the cage and one of the implanted screws were too long.Patient was revised on (b)(6) 2019.
 
Additional Manufacturer Narrative
Visual, dimensional, functional inspection, and material analysis could not be performed as the device was not returned.The x-rays provided confirmed one of the screws implanted initially was too long; however, this was not visible on x-rays taken during the surgery.There were no complications during the initial surgery and, per what was reported, appropriate steps from the surgical technique were followed.The plate was inserted using a plate inserter, the surgeon checked if the plate was securely attached, final position of the plate was confirmed with x-rays, the plate was inserted after all 3 screws were in a desired position, and the screws wholes were prepared with an awl.Patient is not very active and did not experience a fall post- op.This was the surgeon¿s first case with an anchor l.The plausible root cause of the reported event could not be determined conclusively from the information provided.Per anchor l risk file, factors that may have contributed to the plate disengagement: high bmi: anchor l surgical technique (stg) indicates "an overweight or obese patient can produce loads on the spinal system which can lead to failure of the fixation of the device or to failure of the device itself".Implant not positioned ideally within the disc space.Incorrect implant size selected.Patient pathology.Deformed plate during insertion: stg indicated "minimize the number of plate.Deformations as repetitive deformations may jeopardize the integrity of the plate".Hospital did not return device.
 
Event or Problem Description

Brand Name
ANCHOR L LUMBAR STAND ALONE
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8684692
Report Number3005525032-2019-00044
Device Sequence Number3029749
Product Code MAX
UDI-Device Identifier07613252602378
UDI-Public07613252602378
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K151726
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48665025
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer07/02/2019
Initial Report FDA Received Date06/10/2019
Supplement Report FDA Received Date08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;